Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Pregnant. Suspected for kidney infection. On movicol. Getting back pain and stomach tightness. Concerned

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1999
Answered : 325 Questions
I was in hospital Saturday Sunday Monday Tuesday with a suspected kidney infection. Now they think this wasn't the case. I'm taking movicol to help me go to toilet they aren't working. I get terrible back pains and then my stomach goes super tight and really hurts. I am 33 weeks pregnant. Two other pregnancies and I've never experienced this pain before
Posted Wed, 29 Aug 2012 in Pregnancy
Answered by Dr. Rajeev Chavda 1 hour later
Thanks for using the XXXXXXX I am happy to address your questions, there are reasons that these two areas can be in pain either at the same time or at alternating times. The underlying cause of certain areas of back pain can also cause other issues in the body. The problem is that the inner gut don't necessarily have sensory nerves of their on. They tend to "borrow" other body parts nerves like you can have stomach pain radiating to the back could be a sign of pancreatitis. Kidney stones also hurt in back. Bowel problems can hurt in your back. There are ducts from various organs that can be blocked by stones and radiate to backpain. An underlying issue can be adrenal fatigue. The adrenal glands provide the base line energy for the body, and they help us deal with stress. Most people are under a lot of stress, and adrenal fatigue is becoming all the more common. It could be also be due to chronic constipation (Movicol prescribed) which could be causing flatus causing tightening of your abdomen. Back pain may need more help, but the gut issues heal in all but the most extreme cases. Will recommend you to kindly get examined by your clinician as you are 33 weeks pregnant and need limited medications. Hope I have answered your query. If you have any further questions I will be happy to help. Thanks
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor